Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 18, 2021Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 18, 2021, 5:04 PM EDT for Dodge County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 5:04 PM EDT (21:04 UTC)
Expired
Jul 18, 2021, 5:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WWUS82 KFFC 182104
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Sun Jul 18 2021
 
GAZ107>109-182130-
Wilcox GA-Dodge GA-Pulaski GA-
504 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR WILCOX...SOUTHWESTERN DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 530 PM EDT...

At 503 PM EDT...a strong thunderstorm was over Union, or near
Abbeville...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Abbeville, Rhine, Chauncey, Union, Five Points, Gresston and
Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3199 8341 3230 8326 3216 8300 3215 8300
      3193 8324
TIME...MOT...LOC 2103Z 211DEG 11KT 3208 8325 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:30 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 18, 3:30 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
330 PM EDT Sun Jul 18 2021

.SHORT TERM /Tonight through Monday Night/...

A wet and unsettled forecast will persist through the short term
with deep tropical moisture and a persistent upper level trough in
place. Initial convective development earlier this morning was
focused across far southeast portions of the CWA in an area of
supportive CAPE of 2000-3000 J/kg. Elsewhere, widespread midlevel
cloud cover kept deeper convection at bay through early afternoon
with only scattered light rain showers. Through the afternoon, the
earlier cloud cover will continue to break, and additional showers
and thunderstorms will continue to develop across the area. Locally
heavy rainfall rates will be the most notable risk in any
thunderstorms, though a couple of stronger thunderstorm are
possible, primarily in portions of Middle Georgia where instability
is higher. Though coverage will decrease somewhat, some degree of
shower and thunderstorm coverage will persist into the overnight
hours given deep moisture regime and aforementioned upper trough and
surface front across the Tennessee Valley.

A weak upper low will form through tonight across the mid-
Mississippi Valley and track into the Tennessee Valley. Meanwhile, a
weak surface low will remain situated over the Lower Mississippi
Valley along the nearly stationary surface front which will extend
northeastward into north Georgia. These features in combination with
very moist PWs over 2" will lead to widespread development of
showers and thunderstorms on Monday. Locally heavy rainfall will
again be the primary concern with this activity given these
anomalously high PWs. Thus, a Marginal Risk remains painted
across the entire CWA on the Excessive Rainfall Outlook from WPC
for Monday. High temperatures on Monday will be held well below
normal due to widespread cloud cover and rainfall. In fact, highs
will struggle to reach 80 degrees in north Georgia, some 10-12
degrees below normal.

RW

.LONG TERM /Tuesday through Sunday/...

Not much to change in the long term. Upper trough persists over
the Southeast through the first part of the period. Models are
hinting that the surface front may not drift far into north GA
so have upped the pops a bit for Tuesday night...and have added
low pops for Thursday and Friday night. Previous discussion is
included below.

Previous...
Unsettled weather pattern continues for the long term with Chance
PoPs every afternoon through the extended. For the first half of the
long term, major player for PoPs will be a sweeping positively
tilted trough along a stationary front draped across the SE. This
appears to be in response to the Bermuda high shifting further
eastward, slowing its progression. This stationary front will bring
scattered afternoon convection across much of the CWA through
Wednesday. For the latter half of the extended, this trough ejects
eastward in contrast to a surface high moving off the western
Florida panhandle, this high over the Gulf in tandem with a
developing mid/upper low near the ArkLaTex region should provide
ample moisture across the CWA moving into Thursday, evident by the
2"+ PWATS the GFS is showing, which is near the max moving avg for
this time of year. QPF values should fluctuate with each forecast
package given the summer time scattered nature of precip, but
generally expecting between 1-2" through the extended, with
locally higher amounts possible.

41

&&

.AVIATION...
18Z Update...
Earlier midlevel cigs in the 10-15kft range will gradually
diminish into the afternoon with cu in the 030-050 range
developing. Sct shra/tsra will become more widespread with tempo
tsra 19-23z potentially needing extensions with any persistent
convection. MVFR and IFR cigs increase by 07-10z. Cigs look to be
slow to improve with MVFR likely into the day Monday. Widespread
shra/tsra expected Monday, especially by midday. Winds today will
remain largely W/SW at 3-6kts becoming near calm and vrb overnight
and again W 3-6kts Monday.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  80  69  80 /  50  80  80  80
Atlanta         70  79  69  80 /  50  80  80  80
Blairsville     65  75  64  73 /  60  90  80  70
Cartersville    69  78  68  81 /  50  80  80  70
Columbus        72  83  71  83 /  30  80  70  90
Gainesville     69  78  68  78 /  50  80  80  80
Macon           72  85  70  85 /  40  80  70  90
Rome            70  78  69  82 /  50  80  70  70
Peachtree City  70  79  69  81 /  40  80  80  80
Vidalia         73  86  72  87 /  40  80  70  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....41
AVIATION...RW
Hazardous weather outlook, Jul 18, 4:00 PM EDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 PM EDT Sun Jul 18 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 PM EDT Sun Jul 18 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms capable of producing locally heavy rainfall,
gusty winds and frequent lightning are expected this afternoon and
evening across north and central Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms are possible across north and
central Georgia through Saturday, mainly in the afternoon and
evening. A few storms could become strong with very heavy rain,
gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 18, 11:15 AM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 AM EDT Sun Jul 18 2021

GAZ086-181545-
Emanuel GA-
1115 AM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
1145 AM EDT...

At 1115 AM EDT...a strong thunderstorm was over Garfield, or 13 miles
southwest of Millen...moving northeast at 55 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Twin City, Garfield, Canoochee and George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3256 8202 3255 8205 3256 8208 3252 8214
      3252 8215 3269 8225 3276 8212 3268 8209
      3266 8208 3261 8200
TIME...MOT...LOC 1515Z 239DEG 48KT 3265 8208

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 18, 5:00 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Sun Jul 18 2021

GAZ086-098-112-113-182130-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
500 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHWESTERN
EMANUEL...EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL
530 PM EDT...

At 500 PM EDT...a strong thunderstorm was near Normantown, or 10
miles east of Soperton...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Oak Park, Nunez, Norristown Junction, Covena, Lexsy,
Norristown, Zaidee, Gillis Springs and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3230 8237 3235 8255 3262 8247 3252 8217
TIME...MOT...LOC 2100Z 201DEG 9KT 3238 8242

WIND...40MPH
Special weather statement, Jul 18, 5:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Sun Jul 18 2021

GAZ107>109-182130-
Wilcox GA-Dodge GA-Pulaski GA-
504 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR WILCOX...SOUTHWESTERN DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 530 PM EDT...

At 503 PM EDT...a strong thunderstorm was over Union, or near
Abbeville...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Abbeville, Rhine, Chauncey, Union, Five Points, Gresston and
Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3199 8341 3230 8326 3216 8300 3215 8300
      3193 8324
TIME...MOT...LOC 2103Z 211DEG 11KT 3208 8325

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:04 PM EDTSpecial Weather StatementFFCMadison26 min
Jul 17, 8:30 PM EDTSpecial Weather StatementFFCToombs30 min
Jul 17, 8:52 PM EDTSpecial Weather StatementFFCToombs23 min
Jul 18, 11:15 AM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 18, 11:20 AM EDTSevere Thunderstorm WarningFFCEmanuel25 min
Jul 18, 5:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 18, 5:10 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox50 min
Jul 18, 5:34 PM EDTSpecial Weather StatementFFCToombs26 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.